MAUDE Adverse Event Report: AIR LIQUIDE ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS

AIR LIQUIDE ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS
Catalog Number 8065797005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following a vitrectomy procedure two patient's experienced retinal damage.Additional information has been requested but not received.This report represents patient one of two from this facility.
 
Additional Manufacturer Narrative
The sulfur hexafluoride (sf6) gas sample was not returned for testing.A retained sample for lot provided was analyzed by gas chromatograph (gc).The gc analysis confirmed the gas to be sulfur hexafluoride with an air concentration of not more than 100ppm and with no unusual gc peaks, meeting the release specification.There is no evidence contained within the reported information at this time that indicates that the design or performance of the ophthalmic gas contributed to the event reported.The sf6 gas was manufactured on april 23, 2021.A review of the batch production record for lot provided was performed and confirmed the product met specifications at the time of release.A review of complaints for the last 12 months did not indicate any additional related reports for this sf6 gas.A review of the complaint records showed no other complaints against lot provided.With no additional, related information provided, the customer reported event could not be confirmed.The root cause of the reported event cannot be determined conclusively.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN SULFUR HEXAFLUORIDE (SF6) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIR LIQUIDE
13140 ti blvd.
dallas TX 75243
MDR Report Key11862984
Report Number1610287-2021-00010
Device Sequence Number3193864
Product Code LPO
UDI-Device Identifier00380657970056
UDI-Public00380657970056
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P900067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065797005
Device Lot Number011401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;